MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 32 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 32 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71303200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 10/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, after a tha had been performed on (b)(6) 2018, the patient experienced a peri-prosthetic fracture and dislocation.A revision surgery was performed on (b)(6) 2018 where polarstem collar std.Ti/ha 01 and cocr 12/14 fem head 32 + 0 were explanted.Patient current health status in unknown.This information was provided by (b)(6) registry for (b)(6) and the (b)(4) feedback; therefore, further information is not available.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the explanted device and/or adequate materials to fully evaluate the complaint.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant, traumatic injury, patient anatomy, abnormal loading of limb, or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that after a right thr had been performed on (b)(6) 2018 to address a previous hip surgery-non trauma related, the patient experienced a peri-prosthetic fracture and dislocation.A revision surgery was performed on (b)(6) 2018 where the femoral stem and the modular head were explanted and replaced with similar smith and nephew devices.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a primary thr surgery with a hip prosthesis construct that included a polarstem stem with an r3 acetabular cup and that required a revision surgery due to specific reasons.As such, no further information will be available.
 
Additional Manufacturer Narrative
Sections b5, d10, d4 and h4 were updated.Section h10: the devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the explanted devices and/or adequate materials to fully evaluate the complaint.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history revealed similar events for the listed devices over the previous 24 months, but no similar events for the batches based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management files and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant, traumatic injury, patient anatomy, abnormal loading of limb, or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual products involved, our investigation could not proceed.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4) sections a2 and h6 were corrected.

Brand Name
COCR 12/14 FEM HEAD 32 + 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
brooks rd. 1450
memphis 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12239296
Report Number1020279-2021-06064
Device Sequence Number19741640
Product Code LPH
UDI-Device Identifier03596010194176
UDI-Public03596010194176
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71303200
Device Catalogue Number71303200
Device Lot Number18FM01199
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer08/25/2021
03/10/2023
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/26/2021
03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOLOX DELTA HEAD 32 MM 12/14 M / +4/UNKNOWN; PN: 71331950/ LN: 18FM17572; PN: 71337650/ LN: 18FM16481; R3 3 HOLE HA CTD ACET SHELL 48MM/UNKNOWN; R3 32MM ID INTL DLT CER LNR 48MM/UNKNOWN; BIOLOX DELTA HEAD 32 MM 12/14 M / +4/UNKNOWN; R3 3 HOLE HA CTD ACET SHELL 48MM/UNKNOWN; R3 32MM ID INTL DLT CER LNR 48MM/UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale